MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR CMPL HA STD NC SIZE 6; PROSTHESIS, HIP

ZIMMER BIOMET, INC. AVENIR CMPL HA STD NC SIZE 6; PROSTHESIS, HIP
Catalog Number 574101060
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bone Fracture(s) (1870); Pain (1994); Seroma (2069); Ambulation or Postural Difficulties (2544)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial left total hip arthroplasty.Approximately two (2) weeks post-implantation, the patient experienced a twisting motion of the left leg which resulted in severe pain and an inability to walk.Diagnostic images revealed a periprosthetic trochanteric fracture and subsidence of the femoral stem.Subsequently, the patient underwent an uncomplicated fracture reduction procedure with revision of the femoral head and stem components.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: sulox-head 28 l 12/14: catalog#17.28.07, lot#3052661l20dural alpha insert w rim gg/28: catalog#01.00013.307, lot#3065509;allofit-s alloclas shell 48/gg: catalog#4263, lot#3065411.G2: foreign: germany.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a2; b4; b5; b7; g3; h2; h11.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h11.H6: proposed component code: mechanical (g04)- stem visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left total hip arthroplasty was performed.Two weeks later, a twisting trauma of the leg resulted in pain.A periprosthetic fracture was identified with subsidence.The stem was found loose and was removed, the fracture was reduced with cables.The head and stem were explanted and replaced with zb product.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial anatomic alignment of the left hip arthroplasty complicated by a periprosthetic femoral fracture.Subsequent revision with fracture fixation and anatomic alignment.Subsequent imaging demonstrates a new cone fracture as described.Root cause was unable to be determined however it was reported the patient sustained a twisting motion leading to the fracture and subsidence.Investigation results concluded that no device problem was found related to the seroma and wound complication as procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
AVENIR CMPL HA STD NC SIZE 6
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19095635
Report Number0001822565-2024-01226
Device Sequence Number17994200
Product Code LZO
UDI-Device Identifier00889024508668
UDI-Public(01)00889024508668(17)260131(10)3056726
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number574101060
Device Lot Number3056726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/24/2024
08/22/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date07/03/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight110 KG